24 . November , 2017 - Friday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Excedrin

Big Image
Generic Name: Acetaminophen/Caffeine (ah-seet-ah-MIN-oh-fen /ka-FEEN)
Brand Name: Excedrin

Excedrin is used for:

Relieving fever and minor aches and pains caused by headache, toothache, colds, sinus swelling, muscle aches, menstrual cramps, and arthritis. It may also be used for other conditions as determined by your doctor.

Excedrin is an analgesic and antipyretic combination. It works by raising the pain threshold and acting on the heat control center in the brain.

Do NOT use Excedrin if:

  • you are allergic to any ingredient in Excedrin

Contact your doctor or health care provider right away if any of these apply to you.

Before using Excedrin :

Some medical conditions may interact with Excedrin . Tell your health care provider if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have anxiety or sleeplessness, liver disease, viral hepatitis, severe heart disease, or kidney problems

Some MEDICINES MAY INTERACT with Excedrin . Tell your health care provider if you are taking any of the following medicines, especially any of the following:

  • Isoniazid or quinolones (eg, ciprofloxacin) because side effects of Excedrin may be increased
  • Oral blood thinners (eg, warfarin) because side effects, including risk of bleeding, may be increased by Excedrin
  • Theophyllines (eg, aminophylline) because the risk of side effects may be increased by Excedrin

This may not be a complete list of all interactions that may occur. Ask your health care provider if Excedrin may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Excedrin :

Use Excedrin as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Excedrin may be taken with or without food.
  • If you miss a dose of Excedrin and you are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Excedrin .

Important safety information:

  • Excedrin contains acetaminophen. Do not take additional acetaminophen for pain or fever without checking with your doctor or pharmacist. Ask your doctor or pharmacist if you have any questions about which medicines contain acetaminophen.
  • Acetaminophen may cause liver damage. If you drink 3 or more alcoholic drinks every day, do not take Excedrin without first discussing it with your doctor. Alcohol use combined with acetaminophen may increase your risk for liver damage.
  • Adults should not take more than a total of 4 grams (4,000 mg) of acetaminophen per day (3 grams [3,000 mg] if you have liver disease). Maximum dosage in children varies according to weight.
  • Avoid large amounts of caffeine-containing foods and beverages, such as coffee, tea, cocoa, cola drinks, and chocolate.
  • Stop using Excedrin and ask your doctor if pain gets worse or lasts more than 10 days, if fever gets worse or lasts more than 3 days, or if new symptoms occur or redness or swelling is present.
  • Excedrin may cause false results with some in-home test kits for blood cholesterol. Check with your doctor or pharmacist if you are taking Excedrin and need to check your blood cholesterol at home.
  • PREGNANCY and BREAST-FEEDING: If you plan on becoming pregnant, discuss with your doctor the benefits and risks of using Excedrin during pregnancy. Excedrin is excreted in breast milk. If you are or will be breast-feeding while you are using Excedrin , check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of Excedrin :

All medicines may cause side effects, but many people have no, or minor, side effects. Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); dark urine or pale stools; unusual tiredness; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include dark urine; excessive sweating; extreme fatigue; irregular heartbeat; low blood pressure; stomach pain; vomiting; yellowing of the skin or eyes.

Proper storage of Excedrin :

Store Excedrin at room temperature between 68 and 77 degrees F (20 and 25 degrees C) in a tightly closed container. Store away from heat, moisture, and light. Do not store in the bathroom. Keep Excedrin out of the reach of children and away from pets.

General information:

  • If you have any questions about Excedrin , please talk with your doctor, pharmacist, or other health care provider.
  • Excedrin is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Excedrin . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Apo-Furosemide Apo-Furosemide
Some commonly used brand names are: In the U.S.— Bumex 1 Edecrin 2 Lasix 3 Myrosemide 3 In Canada— Apo-Furosemide 3 Edecrin 2 Furoside 3 Lasix 3 Lasix Special 3 Novosemide 3 Uritol 3 Note: For quick reference, the following loop diuretics are numbered to match the correspond more...

Chlorpheniramine/Phenylephrine/Pyrilamine Liquid Chlorpheniramine/Phenylephrine/Pyrilamine Liquid
Generic Name: Chlorpheniramine/Phenylephrine/Pyrilamine Liquid (klor-fen-IHR-ah-meen/fen-ill-EF-rin/peer-IL-a-meen) Brand Name: Phena-SChlorpheniramine/Phenylephrine/Pyrilamine Liquid is used for:Relieving symptoms of sinus congestion, pressure, runny nose, and sneezing due to colds, upper respi more...

ferrous fumarate and folic acid ferrous fumarate and folic acid
Generic Name: ferrous fumarate and folic acid (FER us FUE ma rate and FOE lik AS id) Brand Names: Ed Cyte F, Ferrocite F, Hematinic with Folic Acid, Hemocyte-F, Ircon-FA What is ferrous fumarate and folic acid? Ferrous fumarate is a type of iron. You normally get iron from the foods you more...

Methylphenidate Chewable Tablets Methylphenidate Chewable Tablets
Generic Name: Methylphenidate Chewable Tablets (meth-il-FEN-i-date) Brand Name: MethylinUse Methylphenidate Chewable Tablets with caution if you have a history of emotional problems, or alcohol or substance abuse. Abuse of Methylphenidate Chewable Tablets may cause it to not work as well. Abuse more...

Novo-Ridazine Novo-Ridazine
Some commonly used brand names are: In the U.S.— Chlorpromazine Hydrochloride Intensol 1 Compazine 8 Compazine Spansule 8 Mellaril 11 Mellaril Concentrate 11 Mellaril-S 11 Permitil 2 Permitil Concentrate 2 Prolixin 2 Prolixin Concentrate 2 Prolixin Decanoate 2 Prolixin Enanthate 2 Serenti more...

Nutracort Lotion Nutracort Lotion
Generic Name: Hydrocortisone Lotion (hye-droe-KOR-ti-sone) Brand Name: Examples include Hytone and NutracortNutracort Lotion is used for:Reducing itching, redness, and swelling associated with many skin conditions. Nutracort Lotion is a topical corticosteroid. It works by depressing the formati more...

Ortho-Est 1.25 Ortho-Est 1.25
Some commonly used brand names are: In the U.S.— Alora 4 Climara 4 Congest 1 Delestrogen 4 Depo-Estradiol 4 Depogen 4 Estinyl 7 Estrace 4 Estraderm 4 Estragyn 5 5 Estragyn LA 5 4 Estrasorb 4 Estro-L.A. 4 Kestrone-5 5 Neo-Estrone 4 Menest 3 Ogen .625 6 Ogen 1.25 6 Ogen 2.5 6 Ortho-Est .625 more...

Piperacillin Piperacillin
Some commonly used brand names are: In the U.S.— Amoxil 1 Bactocill 11 Beepen-VK 13 Betapen-VK 13 Bicillin L-A 12 Cloxapen 5 Crysticillin 300 A.S. 12 Dynapen 6 Dycill 6 Geocillin 4 Geopen 4 Ledercillin VK 13 Mezlin 9 Nafcil 10 Nallpen 10 Omnipen 2 Omnipen-N 2 Pathocil 6 Pentids 12 Pen Vee more...